Home » Frequently asked Questions on Health » What are the side effects of drugs for bipolar disorder?

What are the side effects of drugs for bipolar disorder?

Q: My 34 years old wife was diagnosed bipolar disorder. She is taking Quetiapine 150mg, Olanzapine 20 mg and Depakote 1.5mg. But she often gets mood swings despite taking these medicines regularly. She feels pain in her leg & hands too. Is this a side effect of the medicine? What precautions need to be taken to counter the side effects of these medications?

A:Mood swings are both part of the disease and sometimes are coupled with side effects of the drugs being used. For instance one of the side effects of Quetiapine is abnormal thinking. Similarly, Olanzapine and Depakote (divalproex) can cause suicidal ideation in patients. In good clinical practice one should give minimum drugs in minimum quantity and use non-drug methods such as Yoga to supplement the therapy.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------